MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B109
Health Effect - Clinical Code Erythema (1840)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: what was the date of the initial procedure? [n/a.] what tissue was the stratafix spiral suture used on? [subcuticular.] when did the erythema and redness start (what post op day)? [n/a.] were cultures taken of the wound? [no.] what are results of culture? [n/a.] what medical intervention was performed for the post op erythema and redness? [antibiotics.] what suture did the surgeon use prior to the use of stratafix spiral? [n/a.] what is the surgeon¿s opinion of the causative relationship between the suture and wound redness? [surgeon suspected the redness is due to long absorption period of the suture (91-119 days).] what is the current condition of the patient? [patient had healed.].
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure for trauma on unknown date (b)(6) 2018 and barbed suture was used.One week post procedure, the patient experienced erythematous condition and redness.The patient was treated with antibiotics.The patient is reported as healed.Additional information has been requested.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7696176
Report Number2210968-2018-74459
Device Sequence Number904356
Product Code GAM
UDI-Device Identifier10705031236608
UDI-Public10705031236608
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberSXMP1B109
Device Lot NumberKLH659
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR